First of all, please know that you are not alone. Second, I hate to tell you this, but you might not have anything seriously wrong. I have had migraines for 30 years and I used to wish I had a brain tumor. No such luck, just migraines, which are now complicated by herniated discs in my neck. That said, I know of several people with migraine that did end up having an aneurysm or tumor.
I have daily headaches, and once a week or so I get a disabling headache. Despite this, I have raised 2 children and worked all these years. I have tried so many different things. A few things that have helped:
1) Taking the birth control pill Yasmin (now called Yaz) continuously so I do not have a period. This can be done safely for years and helps even out the hormones. All other BCPs make migraines worse.
2) Massage therapy helps - I have a lot of neck/shoulder pain.
3) I take 3 meds, Claritin (over-the counter here) - it is the newer antihistimine drug. I have been told NOT to take decongestants, so I am not sure about the pseudoephdrine your dr prescribed.
Singulair - for asthma, but it helps migraines also. Norvasc - for blood pressure normally, but it was prescribed for the migraines and if I run out of it, they get worse.
4) The triptans work for me about 75% of the time as an abortive, but lately, they are not working so well
Finally, I think you should consider opiates. My doc explained that they should be taken daily, not just when you get a migraine, this prevents forming an addiction.
Even after all this, I had a really bad day today and have been nearly suicidal. I have an appt with a new doctor next week, like you, I don't expect much.
Good luck, and take care of yourself.
Sorry for the double post. Triedeverything, I think birthcontrol must be a very individualized thing for both women, and women with migraines.
Yasmin (Yaz) has a higher level of hormones than some other bc pills on the market, and the higher level of hormones can cause migraine in some women (Yaz gave me migraines). I get the best results on low dose bc pills. Unfortunately, it can be a trial and error process. If you go to a neurologist specializing in migraines, they are often willing to talk with your gyn about what might work best for you (including, as triedeverything mentioned, skipping the placebo pills to reduce the number of periods you get). If you're not on a bc pill, the best bet may be to stay off of it and talk with your specialist and gyn about other bc options. Just my two cents...from someone who started to get very frequent migraines after starting the birth control pill .